MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number 0034003308
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 09/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separate problem report will be filed for the versacross dilator.
 
Event or Problem Description
It was reported a cardiac perforation and pericardial effusion occurred.The procedure was cancelled.During an atrial fibrillation (a fib) ablation procedure, a versacross access kit was selected for use.The physician was utilized radial intracardiac echocardiography (ice) and fluoroscopy to navigate transseptal puncture.Upon crossing, the physician received an unusual pressure waveform readouts not indicative of being in the left atrium.The physician proceeded to advance a non-boston scientific mapping catheter through the versacross sheath to check for signals indicating the location however the catheter had no signals once advanced out of the sheath.The physician noted the catheter appeared to be outside of the cardiac silhouette on fluoroscopy.The physician pulled the sheath back into the right atrium and performed a cti flutter ablation with a non-boston scientific radio frequency catheter in the right atrium.Effusion was checked post- procedure and was confirmed on ice.It was noted that the perforation occurred in the dome of the left atrium.The physician then performed a pericardiocentesis on the patient, and once complete the patient was taken to holding but the discharge status is unknown.The patient was taken to the or later that day due to the effusion.The device is not expected to be returned for analysis (disposed).The cti flutter ablation was performed post-unsuccessful transseptal, but the a fib portion of the procedure was cancelled.The physician delivered rf and crossed into a space which was not where he intended (based on subsequent pressure readings and fluoro/mapping images) thus the effusion and unsuccessful transseptal.He only attempted the single crossing.Post-case, the physician mentioned the anatomy was unusual.No malfunctioned noted with versacross devices.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
zona franca la lima
cartgo, 03 30106
CS   30106
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20409651
Report Number2124215-2024-63074
Device Sequence Number7983344
Product Code DXF
UDI-Device Identifier00685447011828
UDI-Public00685447011828
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0034003308
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Initial Report FDA Received Date10/09/2024
Date Device Manufactured12/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown